Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 46, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 27, 2004, 5:58 PM CST for Garfield County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2004, 5:58 PM CST (23:58 UTC)
- Expired
- Mar 27, 2004, 6:45 PM CST
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Garfield County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:30 PM CST | Tornado Watch | SPC | 6 hr |
| Mar 27, 5:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 12.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 272358
SVROKC
OKC047-280045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CST SAT MAR 27 2004
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GARFIELD COUNTY IN NORTHERN OKLAHOMA
* UNTIL 645 PM CST
* AT 558 PM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM FROM 3
MILES NORTHEAST OF FAIRMONT TO 8 MILES SOUTHWEST OF FAIRMONT...
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BRECKENRIDGE...COVINGTON...
FAIRMONT AND GARBER
HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS TO 70 MPH ARE LIKELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3635 9791 3623 9776 3635 9746 3659 9746
3659 9761
$$
...SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:45 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 27, 3:45 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CST SAT MAR 27 2004 MUST BE BRIEF... SEVERE WEATHER WILL CONTINUE THROUGH THE OVERNIGHT HOURS...WITH TORNADO POTENTIAL EXPECTED TO DECREASE EARLY THIS EVENING. SQUALL LINE EVOLUTION EXPECTED TO TAKE OVER THIS EVENING THROUGH THE OVERNIGHT HOURS. ISALLOBARIC TENDENCIES ARE EXPECTED TO KEEP WINDS NEAR ADVISORY LEVELS NEAR AND AHEAD OF DRYLINE/COLD FRONT. THEREFORE...WILL KEEP WIND ADVISORY GOING THROUGH AT LEAST THE EVENING HOURS. PERIODIC WEAK FROPAS PROGD THROUGH EARLY NEXT WEEK...WITH SOME RECOVERY EXPECTED OVER MAINLY THE WESTERN AND SOUTHERN AREAS TOWARD MIDWEEK. COULD SEE RAINY PERIOD LATE WEEK INTO NEXT WEEKEND AS MOISTURE FLOWS NORTHWARD AND LONG WAVE TROUGH DOMINATES TO OUR SW. FCSTID = 11 OKC 51 67 42 69 / 70 20 00 00 HBR 48 66 41 71 / 30 00 00 00 SPS 55 68 44 73 / 30 10 00 00 GAG 40 66 38 70 / 20 00 00 00 PNC 48 66 40 67 / 90 10 10 00 DUA 60 69 47 71 / 40 40 00 00 .OUN... OK...WIND ADVISORY THRU EVENING ZONES OKZ006-007-011-012-015>019-022>025-027>029-035>038-044. TX...WIND ADVISORY THRU EVENING ZONES TXZ085-086-088>090.
Hazardous weather outlook, Mar 27, 1:20 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
120 PM CST SAT MAR 27 2004
OKZ004>048-050>052-TXZ083>090-281300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER NORTHERN AND PARTS OF WESTERN OKLAHOMA. A SLIGHT RISK
AREA WILL EXIST OUTSIDE OF THE MODERATE RISK AREA.
LOCATION...
THE MODERATE RISK AREA COVERS LOCATIONS NORTH OF A LINE THAT EXTENDS
FROM ERICK AND SAYRE...TO GUTHRIE...TO CUSHING. THE SLIGHT RISK AREA
COVERS THE REST OF OKLAHOMA AND WESTERN NORTH TEXAS.
TIMING...
THE MOST SIGNIFICANT SEVERE WEATHER...WHICH INCLUDES VERY LARGE HAIL
AND TORNADOES...WILL BE FROM EARLY THIS AFTERNOON THROUGH EARLY
EVENING IN THE MODERATE RISK AREA. THE RISK OF SEVERE THUNDERSTORMS
WILL CONTINUE INTO THE OVERNIGHT HOURS...WITH THE PRIMARY CONCERN
SHIFTING TO DAMAGING WINDS AND LARGE HAIL.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON AND OVERNIGHT.
DISCUSSION...
SEVERE WEATHER WILL CONTINUE THIS AFTERNOON ACROSS WESTERN AND
NORTHERN OKLAHOMA. THE STRONGEST ACTIVITY WILL CONTINUE AHEAD OF A
DRYLINE THAT WILL CONTINUE TO MOVE INTO WESTERN OKLAHOMA THROUGH THE
AFTERNOON. A COLD FRONT WILL ALSO MOVE INTO NORTHERN OKLAHOMA BY
LATE THIS AFTERNOON...PROVIDING ANOTHER FOCUS FOR SEVERE
THUNDERSTORMS. THROUGH THIS EVENING...THUNDERSTORMS WILL BECOME
WIDESPREAD ALONG BOTH FEATURES...WITH THE GREATEST COVERAGE EXPECTED
OVER THE NORTHERN HALF OF OKLAHOMA. THIS THUNDERSTORM ACTIVITY IS
EXPECTED TO DEVELOP INTO A SQUALL LINE THIS EVENING AND SPREAD EAST
AND SOUTH OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY MAR 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS
TO THE SOUTH OF THE COLD FRONT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY CONTINUE BEYOND 6 AM SUNDAY MORNING IN PORTIONS OF
SOUTHERN... CENTRAL AND EASTERN OKLAHOMA. HOWEVER THE RISK OF SEVERE
WEATHER WILL BE DECREASING. THUNDERSTORMS RETURN TO THE FORECAST
THURSDAY AND FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
...SPEG & 11In the hours before
Local storm report, Mar 27, 5:02 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CST SAT MAR 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL WEATHERFORD 35.53N 98.71W
03/27/2004 0.88 INCH CUSTER OK LAW ENFORCEMENT
&&
JLPSpecial weather statement, Mar 27, 5:05 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 505 PM CST SAT MAR 27 2004 OKZ005-010-272315- WOODS OK-WOODWARD OK- 505 PM CST SAT MAR 27 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS DEVELOPING LOCATED FROM 14 MILES NORTH OF FREEDOM...TO 6 MILES SOUTH OF ALABASTER CAVERNS STATE PARK AT 505 PM CST...MOVING SOUTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Mar 27, 5:08 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CST SAT MAR 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 S CLINTON 35.48N 98.97W
03/27/2004 2.75 INCH CUSTER OK PUBLIC
GOLFBALL TO BASEBALL SIZE HAIL REPORTED ON HWY 183.
&&
JLPSpecial weather statement, Mar 27, 5:19 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 519 PM CST SAT MAR 27 2004 OKZ017-023-272330- BLAINE OK-CADDO OK- 519 PM CST SAT MAR 27 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND CADDO COUNTIES. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 10 MILES SOUTHWEST OF HYDRO AT 519 PM CST...MOVING NORTHEAST AT 25 MPH. PEOPLE IN BLAINE AND CADDO COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Mar 27, 5:44 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CST SAT MAR 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL VICI 36.15N 99.30W
03/27/2004 1.00 INCH DEWEY OK CO-OP OBSERVER
0130 PM HAIL VICI 36.15N 99.30W
03/27/2004 1.00 INCH DEWEY OK CO-OP OBSERVER
&&
JLPLocal storm report, Mar 27, 5:58 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CST SAT MAR 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 N MOORELAND 36.47N 99.21W
03/27/2004 1.00 INCH WOODWARD OK PUBLIC
&&
JLPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:26 PM CST | Severe Thunderstorm Warning | OUN | Beckham | 49 min |
| Mar 27, 12:30 PM CST | Severe Thunderstorm Warning | OUN | Ellis | 45 min |
| Mar 27, 12:50 PM CST | Severe Thunderstorm Warning | OUN | Woodward | 40 min |
| Mar 27, 1:00 PM CST | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 45 min |
| Mar 27, 1:11 PM CST | Severe Thunderstorm Warning | OUN | Beckham | 49 min |
| Mar 27, 1:14 PM CST | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 31 min |
| Mar 27, 1:17 PM CST | Tornado Warning | OUN | Dewey, Woodward | 28 min |
| Mar 27, 1:44 PM CST | Tornado Warning | OUN | Woodward | 31 min |
| Mar 27, 1:46 PM CST | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 44 min |
| Mar 27, 1:48 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 42 min |
| Mar 27, 1:57 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Washita | 33 min |
| Mar 27, 2:13 PM CST | Tornado Warning | OUN | Woodward | 32 min |
| Mar 27, 2:27 PM CST | Severe Thunderstorm Warning | OUN | Custer | 48 min |
| Mar 27, 2:45 PM CST | Tornado Warning | OUN | Major, Woods, Woodward | 30 min |
| Mar 27, 2:53 PM CST | Tornado Warning | OUN | Custer | 37 min |
| Mar 27, 2:56 PM CST | Severe Thunderstorm Warning | OUN | Greer | 49 min |
| Mar 27, 3:11 PM CST | Severe Thunderstorm Warning | OUN | Coal, Hughes | 49 min |
| Mar 27, 3:14 PM CST | Tornado Warning | OUN | Woods | 31 min |
| Mar 27, 3:19 PM CST | Severe Thunderstorm Warning | OUN | Washita | 41 min |
| Mar 27, 3:30 PM CST | Tornado Warning | OUN | Custer, Dewey | 30 min |
| Mar 27, 3:39 PM CST | Tornado Warning | OUN | Alfalfa | 51 min |
| Mar 27, 4:00 PM CST | Severe Thunderstorm Warning | OUN | Washita | 45 min |
| Mar 27, 4:00 PM CST | Tornado Warning | OUN | Blaine, Dewey | 45 min |
| Mar 27, 4:02 PM CST | Severe Thunderstorm Warning | OUN | Washita | 43 min |
| Mar 27, 4:31 PM CST | Tornado Warning | OUN | Washita | 29 min |
| Mar 27, 4:44 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 46 min |
| Mar 27, 4:49 PM CST | Tornado Warning | OUN | Custer | 26 min |
| Mar 27, 5:13 PM CST | Tornado Warning | OUN | Custer | 32 min |
| Mar 27, 5:14 PM CST | Severe Thunderstorm Warning | OUN | Woods, Woodward | 46 min |
| Mar 27, 5:15 PM CST | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
| Mar 27, 5:26 PM CST | Tornado Warning | OUN | Blaine, Caddo | 49 min |
| Mar 27, 5:57 PM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods, Woodward | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.